Arkansas, 2013Flash Flood and Damaging Wind in Arkansas, July 19, 2013
July 19, 2013 · NWS LZK · 2 events in 1 county or zone
An upper level low pressure system to the west of Arkansas helped to spawn isolated severe weather in western Arkansas on the afternoon of the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system to the west of Arkansas helped to spawn isolated severe weather in western Arkansas on the afternoon of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 19, 1:45 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 19, 1:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT FRI JUL 19 2013
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
SCTD CONVECTION HAS BEEN NOTED ACRS WRN AR THIS AFTN. ACTIVITY
ASSOCD WITH WEAK UPR LVL LOW PRES SYS CENTERED ALONG THE GULF COAST.
LIKE THE PAST FEW DAYS...EXPECT THIS ACTIVITY TO LINGER INTO THE
EARLY EVENING HRS...THEN DISSIPATE WITH THE LOSS OF DAYTIME HEATING.
EXPECT AN UNSETTLED WX PATTERN TO CONT ACRS THE FA HEADING INTO
EARLY NEXT WEEK. THE AFOREMENTIONED UPR LVL LOW/TROF WL LINGER OVR
THE MID SOUTH THE NEXT FEW DAYS...AIDING IN THE FORMATION OF MAINLY
DIURNAL CONVECTION OVR THE WEEKEND. RAIN CHCS WL ALSO BE ENHANCED AS
DVLPG NWLY FLOW ALOFT BRINGS A CDFNT SWD INTO MO...WITH BETTER CHCS
ACRS THE NERN HALF OF THE FA.
LOCALLY HVY RAINFALL WL RMN A CONCERN WITH THE STORMS...WITH A FEW
CAPABLE OF BRIEFLY REACHING SVR LVLS. TEMPS WL RMN CLOSE TO SEASONAL
NORMS THRU THE PD.
&&
.LONG TERM...TUESDAY THROUGH FRIDAY
AR WILL BE BETWEEN A TROUGH TO THE EAST...AND RIDGE TO THE WEST
THROUGH MUCH OF THE LONG TERM...WITH GENERALLY NWRLY FLOW ALOFT.
PRECIP CHANCES WILL THEN DEPEND ON WHAT DISTURBANCES...IF ANY...AND
HOW STRONG THESE DISTURBANCES ARE THAT PASS OVER THE REGION IN THE
NW FLOW ALOFT. FOR NOW...THROUGH MUCH OF THE PERIOD...KEEP BEST POPS
MENTIONED ACROSS THE NERN COUNTIES...WITH SOME CHANCES MENTIONED
ELSEWHERE IN THE CWA. HOWEVER...DEPENDING ONE THE EXACT ORIENTATION
OF THE TRANSITION BETWEEN THE TROUGH/RIDGE...THE BEST CHANCES OF
PRECIP COULD VARY. TEMPS WILL ALSO BE GOVERNED BY THE RELATIVE
POSITIONS OF THE TROUGH/RIDGE...AS WELL AS ANY RAINFALL AND
RESULTING CLOUD COVER. FOR NOW...TEMPS WILL BE GENERALLY NEAR OR
JUST ABOVE NORMAL FOR HIGHS AND LOWS THROUGH MUCH OF THE PERIOD. IF
THE UPPER RIDGE WERE TO EXPAND A BIT FURTHER NE...A DRIER AND HOTTER
LONG TERM PERIOD WOULD BE FORECAST...AND A COOLER AND WETTER
FORECAST WOULD BE SEEN IF THE RIDGE REMAINS A BIT FURTHER WEST.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...44 / LONG TERM...62
Hazardous weather outlook, Jul 19, 4:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 19 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG IS EXPECTED EARLY THIS MORNING. THE FOG WILL DISSIPATE BY
MID MORNING. HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL
PRODUCE HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THE DAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT
INDICES AROUND 100 DEGREES EACH AFTERNOON THROUGH THE FIRST PART OF
NEXT WEEK. A COLD FRONT WILL MOVE INTO NORTH ARKANSAS THURSDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
In the hours before
Special weather statement, Jul 19, 12:29 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 PM CDT FRI JUL 19 2013
ARZ012-021-030-191900-
JOHNSON AR-LOGAN AR-NEWTON AR-
129 PM CDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON...EXTREME
NORTHERN LOGAN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 200 PM CDT...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF DEVILS KNOB...OR 19 MILES
SOUTH OF LOST VALLEY SP...MOVING SOUTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WOODLAND... WALNUT... ROSETTA...
MINERAL SPGS REC AREA... HORSEHEAD LAKE...
HARTMAN... DEVILS KNOB... YALE...
WOLF PEN CAMPGROUND... UNION CITY...
SALUS... OZONE... OARK...
HUNT... HIGH BANK...
HAW CREEK FALLS CAMPGROUND... HARMONY...
FRILEY...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 53.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3573 9317 3536 9372 3577 9370 3577 9369
3577 9353 3588 9353 3589 9351
TIME...MOT...LOC 1830Z 045DEG 16KT 3573 9346
62Special weather statement, Jul 19, 2:52 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT FRI JUL 19 2013
ARZ037-038-040-041-192120-
MONTGOMERY AR-POLK AR-SCOTT AR-YELL AR-
352 PM CDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN YELL...
SOUTHEASTERN SCOTT...NORTHEASTERN POLK AND NORTHWESTERN MONTGOMERY
COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF ODEN...OR 18
MILES NORTHWEST OF MT IDA...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OPAL... ODEN... PINE RIDGE...
PARKS... CHERRY HILL... CEDAR CREEK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3448 9381 3457 9410 3483 9395 3476 9370
TIME...MOT...LOC 2051Z 019DEG 10KT 3473 9385
224
Special weather statement, Jul 19, 3:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
416 PM CDT FRI JUL 19 2013
ARZ022-031-038-039-192140-
CONWAY AR-PERRY AR-POPE AR-YELL AR-
416 PM CDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...EXTREME SOUTHERN
POPE...CENTRAL PERRY AND SOUTHWESTERN CONWAY COUNTIES UNTIL 445 PM
CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PETIT JEAN STATE PARK...OR
12 MILES NORTHWEST OF PERRYVILLE...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PETIT JEAN STATE PARK... CARDEN BOTTOMS...
ADONA... PONTOON... NIMROD...
HOMEWOOD... DEBERRIE... CASA...
BIRTA... APLIN... ADA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3489 9297 3500 9320 3517 9303 3510 9284
TIME...MOT...LOC 2117Z 036DEG 6KT 3507 9301
224
Flash Flood, Polk
- When
- July 19, 3:30 PM CST to 6:00 PM CST
- Where
- Polk County, 2.18 mi WNW of Mena to 1.43 mi WSW of Mena
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.593, -94.265
Several streets were flooded in Mena. Two people were stranded in a car near downtown, but they were rescued.
Thunderstorm Wind, Polk
- When
- July 19, 4:07 PM CST
- Where
- Polk County, 0.8 mi SW of Mena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.572, -94.240
A tree fell into a house. The five occupants were not injured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 19 to 21, 20138 deaths · 9 events
- Lightning Strike in Arizona, July 19, 20131 death · 1 event
- Flash Flooding and Dust Storm in Nevada, July 19 to 22, 2013$2.2 million · 1.75 in hail · 14 events
- Wildfire in Washington, July 19 to 20, 2013$1.5 million · 1 event
- Damaging Winds in Vermont, July 19, 2013$385,000 · 65 kt wind · 29 events
- Hail and Lightning Strike in New York, July 19, 201312 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Michigan, July 19 to 20, 2013$43,000 · 1 in hail · 61 events
- Damaging Winds in Michigan, July 19, 2013$440,000 · 61 kt wind · 7 events
- Damaging Winds in New York, July 19, 2013$250,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 19, 2013$195,000 · 61 kt wind · 19 events
- Flash Flooding and Hail in New Mexico, July 19, 2013$188,000 · 1 in hail · 15 events
- Flash Flooding in New Mexico, July 19 to 20, 2013$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454773, 454765.